MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X519H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported breakage suture.Twelve unopened samples of product code x519, lot kjh080 were returned for analysis.During the visual inspection of twelve samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and determined that the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Two sutures piece of product code x519h, lot # kjh080 and a suture piece of the product code and lot number unknown were received for evaluation.During the visual inspection of two sutures pieces of product code x519, the strand was noted broken due to stress applied, one of the end in each suture piece was noted cut appear to be by use of a surgical instrument and no functional tests could be performed due to condition of the sample received.A third suture piece was received for evaluation, the product code and lot number could not be identified, the body present damaged, fraying and the ends were noted with a lineal cut appears to be by use of a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the performance breakage suture is an improper handling and the reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device lot kjh080, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an achillorrhaphy procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture broke.Changed another one to complete surgery.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
EB EXC GRN 30IN 2 S/A OS-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9978458
Report Number2210968-2020-03236
Device Sequence Number3374875
Product Code GAT
UDI-Device Identifier10705031057418
UDI-Public10705031057418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberX519H
Device Catalogue NumberX519H
Device Lot NumberKJH080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/20/2020
Patient Sequence Number1